Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

After sex, period pain excessive and uncomfortable while urinating. UTI? What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I'm 19. I had sex a week ago and i was on my period. after about 2 days, i started to feel pain/uncomfortable when I urinate. i did some research online and it said i might have got urinary tract infection?? What can i do now? is going to the doctor necessary?
Posted Mon, 30 Apr 2012 in Women's Health
Answered by Dr. Pragnesh Vachharajani 1 hour later

Thanks for posting your query.

Yes, I think you should go to a doctor.

What you have read on the internet is right; there are chances of intercourse during periods, which can increase your chances of getting infection.

Please do the following in meantime:

Take plenty of fluids - this is very important, you may also drink cranberry juice.
consume light bland diet.
Make sure you pass urine quite often.
You can take analgesic like Tylenol after food for pain as per need.

Please visit your antibiotic by your doctor.

I hope this answers your query, I will be glad to answer any further query that you have.

In case you do not have further to ask, please accept the answer.


Dr. Pragnesh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor